MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD TUBERCULIN SYRINGE W/ PRECISIONGLIDE¿ NEEDLE; CONVENTIONAL SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD TUBERCULIN SYRINGE W/ PRECISIONGLIDE¿ NEEDLE; CONVENTIONAL SYRINGE
Catalog Number 309624
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified?: the initial reporter also notified the fda on (b)(6) 2018 via medwatch #5075717.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer received a package of bd tuberculin syringe(s) w/ precision glide¿ needle(s) that were packaged defectively, such that the sterile barrier was compromised.There was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
H.6.Investigation summary: twenty-nine sealed assembled 21g 1ml tb syringes were received, confirmed to be from batch # 7087642 (p/n 309624).The samples were visually evaluated.Package cavity: 05, 06.One side of the package was not completely cut, the bottom web was not cut thoroughly, and a piece of the bottom web was still connected between 2 syringe packages.Total 14 groups of connected syringes were found, 2 syringes as a group.One package was found without connection to the other package.The syringes were also found to have opened seal at the improper cut bottom web.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.In-process inspections are conducted at different points within our manufacturing process to ensure our products meet product specification along with acceptance quality limit (aql) requirements.20 pieces are visually inspected every hour at the packaging process to confirm product quality.A complaint history check for lot 7087642 was performed, this is the first complaint received for open seal.Investigation conclusion: several potential failure modes at the cutting station were identified during root causes analysis performed with subject matter experts.These include, worn crosscut springs located at the bottom and top could cause incomplete/rough knife cuts in packages, worn cylinder block could cause incomplete/rough knife cuts in packages, worn cut guide could cause incomplete/rough knife cuts in packages, and worn blades could cause incomplete/rough knife cuts.Preventive maintenance activities for the crosscut springs, the cylinder block, and the cut guide were added to the 6 weeks plan of the packaging machines.Also, a study is being performed to understand the performance of the blades used in the cutting station.This study will helps us to define replacement frequency based on lifetime.

Brand Name
BD TUBERCULIN SYRINGE W/ PRECISIONGLIDE¿ NEEDLE
Common Device Name
CONVENTIONAL SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7430366
Report Number1213809-2018-00212
Device Sequence Number16192113
Product Code FMF
UDI-Device Identifier30382903096245
UDI-Public30382903096245
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number309624
Device Lot Number7087642
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;